MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 04837738001
Medical Device Problem Codes No Device Output (1435); High Test Results (2457); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Coagulation Disorder (1779); Intracranial Hemorrhage (1891)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned for investigation.As no product was returned, a specific root cause could not be determined.The investigation did not identify a product problem.
 
Additional Manufacturer Narrative
Section e3: occupation is patient/consumer (patient¿s daughter).The coaguchek xs test strip lot number was 76300522 with an expiration date of 31-aug-2025.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.The meter and test strips were requested for investigation.
 
Event or Problem Description
We received an allegation of unspecified error messages on a coaguchek ® xs system that may have contributed to a patient's intracranial hemorrhage and need for hospitalization.The reporter could not remember the specific error messages that occurred.The patient had reportedly been unable to obtain a result on the meter before the hospitalization on (b)(6) 2024 due to unspecified error messages after dosing the test strip.It is not known when the patient last attempted to test on the device before the event.Error messages are designed fail safes to prevent the device from producing a result when certain operating conditions are met.Clarification on the specific error messages received has been requested but not provided.The following results from (b)(6) 2024 were provided from the memory of the meter: on (b)(6) 2024 the result was reportedly 6.1 inr.On (b)(6) 2024 the result was reportedly 4.9 inr.On (b)(6) 2024 the result was reportedly 1.2 inr.The patient¿s therapeutic range is reportedly 2.0 ¿ 3.0 inr with an alleged testing frequency of once per week.On (b)(6) 2024 the patient accidentally bumped his hand on the wall.Reportedly, the bleeding on the patient¿s hand could not be stopped until a new-skin bandage was applied.The patient allegedly began to hold his warfarin dose at this time.On (b)(6) 2024 the patient allegedly fell 3 different times due to dizziness and loss of footing.Reportedly, the patient did not hit his head during the fall but hit his knee.The patient allegedly experienced headaches and felt weak.The patient¿s knee was bleeding and the bleeding allegedly could not be stopped.Due to his symptoms, the patient went to the hospital at 4:00 p.M.Where the inr result upon arrival was reportedly either 4.8 inr or 4.9 inr.The results from a computed tomography (ct) scan reportedly determined the patient had a brain bleed.The results from magnetic resonance imaging (mri) allegedly showed the bleeding stopped on its own.The patient was reportedly placed on vitamin k due to the high inr result at the hospital.The patient¿s warfarin dose is allegedly still being held.The patient is reportedly currently in the hospital feeling weak.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20642536
Report Number1823260-2024-03247
Device Sequence Number12634578
Product Code GJS
UDI-Device Identifier00365702125100
UDI-Public00365702125100
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number04837738001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATORVASTATIN; FLOMAX; METFORMIN; METOPROLOL; UNSPECIFIED INSULIN; WARFARIN; ZINC
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR
Patient SexMale
Patient Weight120 KG